Alert archive / Colorado / High Wind Warnings in 2022
High Wind Warning 6, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind warning at Mar 23, 2022, 3:05 AM MDT for 11 counties in Colorado. It took effect at Mar 23, 2022, 10:00 AM MDT. It was in force for 7 hr. 30 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 23, 2022, 3:05 AM MDT (09:05 UTC)
- In effect from
- Mar 23, 2022, 10:00 AM MDT
- Expired
- Mar 23, 2022, 5:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, El Paso County, CO, Kiowa County, CO, Otero County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 77 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 10:15 AM MDT | NON-TSTM WND GST 52 | 7 N Black Forest, CO | MESONET STATION CW3702 BLACK FOREST. |
| Mar 23, 10:15 AM MDT | NON-TSTM WND GST 55 | 3 Ene Falcon, CO | ASOS STATION KFLY FALCON AIRPORT. |
| Mar 23, 10:45 AM MDT | NON-TSTM WND GST 59 | 1 Se Peterson Afb, CO | ASOS STATION KCOS COLORADO SPRINGS AIRPORT. |
| Mar 23, 10:49 AM MDT | NON-TSTM WND GST 53 | 4 S Cheraw, CO | ASOS STATION KLHX LA JUNTA AIRPORT. |
| Mar 23, 10:53 AM MDT | NON-TSTM WND GST 52 | 5 Ne Blende, CO | AWOS STATION KPUB PUEBLO AIRPORT. |
| Mar 23, 10:59 AM MDT | NON-TSTM WND GST 51 | 5 Wsw Falcon, CO | MESONET STATION DW0602 COLORADO SPRINGS. |
| Mar 23, 11:06 AM MDT | NON-TSTM WND GST 53 | 4 Sw Ramah, CO | MESONET STATION TT565 RAMAH. |
| Mar 23, 11:16 AM MDT | NON-TSTM WND GST 52 | 8 S Fountain, CO | MESONET STATION FW6605 FOUNATIN. |
| Mar 23, 11:27 AM MDT | NON-TSTM WND GST 50 | 5 N Colorado Springs, CO | MESONET STATION CO032 025S146 GARDEN OF THE GODS. |
| Mar 23, 11:35 AM MDT | NON-TSTM WND GST 52 | 4 E Crystola, CO | MESONET STATION RRAC2 1 SE RAMPART RSVR. |
| Mar 23, 11:37 AM MDT | NON-TSTM WND GST 60 | 4 Se Air Force Academy, CO | AWOS STATION KAFF US AIR FORCE ACADEMY. |
| Mar 23, 11:41 AM MDT | NON-TSTM WND GST 54 | 7 Wnw Truckton, CO | AWOS STATION KABH ELLICOTT-B AFA. |
| Mar 23, 11:41 AM MDT | NON-TSTM WND GST 66 | 1 Se Peterson Afb, CO | ASOS STATION KCOS COLORADO SPRINGS AIRPORT. |
| Mar 23, 11:47 AM MDT | NON-TSTM WND GST 55 | 6 Ssw Colorado Springs, CO | AWOS STATION KCWN CHEYENNE MTN AIR STN. |
| Mar 23, 11:53 AM MDT | NON-TSTM WND GST 58 | 5 Ne Blende, CO | AWOS STATION KPUB PUEBLO AIRPORT. |
| Mar 23, 11:55 AM MDT | NON-TSTM WND GST 58 | 3 Wsw Fountain, CO | AWOS STATION KFCS FT CARSON AIRPORT. |
| Mar 23, 11:58 AM MDT | NON-TSTM WND GST 51 | 5 Ese Wetmore, CO | MESONET STATION RDDC2 RED CREEK. |
| Mar 23, 12:04 PM MDT | NON-TSTM WND GST 58 | 5 Ne Blende, CO | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 5 NE BLENDE. AWOS STATION KPUB PUEBLO AIRPORT. |
| Mar 23, 12:04 PM MDT | NON-TSTM WND GST 59 | 5 Ne Blende, CO | AWOS STATION KPUB PUEBLO AIRPORT. |
| Mar 23, 12:15 PM MDT | NON-TSTM WND GST 56 | 3 Ene Falcon, CO | ASOS STATION KFLY FALCON AIRPORT. |
| Mar 23, 12:18 PM MDT | NON-TSTM WND GST 50 | 6 Se Air Force Academy, CO | MESONET STATION FW7031 COLORADO SPRINGS. |
| Mar 23, 12:25 PM MDT | NON-TSTM WND GST 50 | 2 N Monument, CO | MESONET STATION CO185 HS MONUMENT. |
| Mar 23, 12:30 PM MDT | NON-TSTM WND GST 50 | 3 W Falcon, CO | MESONET STATION FW6663 COLORADO SPRINGS. |
| Mar 23, 12:39 PM MDT | NON-TSTM WND GST 57 | 6 Ssw Colorado Springs, CO | MESONET STATION AU923 COLORADO SPRINGS. |
| Mar 23, 12:54 PM MDT | NON-TSTM WND GST 58 | 6 Ssw Colorado Springs, CO | AWOS STATION KCWN CHEYENNE MTN AIR STN. |
| Mar 23, 1:13 PM MDT | NON-TSTM WND GST 54 | 5 Ne Blende, CO | AWOS STATION KPUB PUEBLO AIRPORT. |
| Mar 23, 1:33 PM MDT | NON-TSTM WND GST 58 | 3 Wsw Fountain, CO | AWOS STATION KFCS FT CARSON AIRPORT. |
| Mar 23, 1:35 PM MDT | NON-TSTM WND GST 53 | 4 E Crystola, CO | MESONET STATION RRAC2 1 SE RAMPART RSVR. |
| Mar 23, 2:10 PM MDT | NON-TSTM WND GST 52 | 3 W Falcon, CO | MESONET STATION FW6663 COLORADO SPRINGS. |
| Mar 23, 2:12 PM MDT | NON-TSTM WND GST 66 | 1 Se Peterson Afb, CO | ASOS STATION KCOS COLORADO SPRINGS AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.1 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1772 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
363 WWUS75 KPUB 230905 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 305 AM MDT Wed Mar 23 2022 COZ084>086-089-231715- /O.UPG.KPUB.HW.A.0002.220323T1600Z-220323T2300Z/ /O.NEW.KPUB.HW.W.0006.220323T1600Z-220323T2300Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Crowley County- 305 AM MDT Wed Mar 23 2022 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON... * WHAT...North winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...El Paso, Pueblo, and Crowley Counties. * WHEN...From 10 AM this morning to 5 PM MDT this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ COZ093-095-097-231715- /O.NEW.KPUB.HW.W.0006.220323T1600Z-220323T2300Z/ La Junta Vicinity/Otero County-Western Kiowa County- Las Animas Vicinity/Bent County- 305 AM MDT Wed Mar 23 2022 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON... * WHAT...North winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Otero, Bent, and Western Kiowa Counties. * WHEN...From 10 AM this morning to 5 PM MDT this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
3 follow-up statements
637 WWUS75 KPUB 231319 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 719 AM MDT Wed Mar 23 2022 COZ069>071-232130- /O.EXA.KPUB.HW.W.0006.220323T1600Z-220323T2300Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- 719 AM MDT Wed Mar 23 2022 ...HIGH WIND WARNING HAS BEEN ISSUED UNTIL 5 PM MDT THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...The San Luis Valley * WHEN...From 10 AM this morning to 5 PM MDT this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ COZ084>086-089-093-095-097-232130- /O.CON.KPUB.HW.W.0006.220323T1600Z-220323T2300Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Crowley County-La Junta Vicinity/Otero County- Western Kiowa County-Las Animas Vicinity/Bent County- 719 AM MDT Wed Mar 23 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON... * WHAT...North winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...El Paso, Pueblo, and Crowley Counties. * WHEN...From 10 AM this morning to 5 PM MDT this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
262 WWUS75 KPUB 232109 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 309 PM MDT Wed Mar 23 2022 COZ069>071-232215- /O.CAN.KPUB.HW.W.0006.000000T0000Z-220323T2300Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- 309 PM MDT Wed Mar 23 2022 ...HIGH WIND WARNING IS CANCELLED... The threat for frequent wind gusts at or above 58mph has decreased, therefore, will cancel the High Wind Warning for the San Luis Valley. $$ COZ084>086-089-093-095-097-232300- /O.CON.KPUB.HW.W.0006.000000T0000Z-220323T2300Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Crowley County-La Junta Vicinity/Otero County- Western Kiowa County-Las Animas Vicinity/Bent County- 309 PM MDT Wed Mar 23 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON... * WHAT...North winds 25 to 35 mph with gusts up to around 60 mph. * WHERE... El Paso, Pueblo, Crowley, Otero, Bent, and eastern Kiowa counties. * WHEN...Until 5 PM MDT this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
051 WWUS75 KPUB 232304 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 504 PM MDT Wed Mar 23 2022 COZ084>086-089-093-095-097-240015- /O.EXP.KPUB.HW.W.0006.000000T0000Z-220323T2300Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Crowley County-La Junta Vicinity/Otero County- Western Kiowa County-Las Animas Vicinity/Bent County- 504 PM MDT Wed Mar 23 2022 ...HIGH WIND WARNING HAS EXPIRED... Winds will continue to gradually diminish through the evening. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind warning went out at Mar 22, 11:44 PM MDT, 3 hours 21 minutes earlier.
Area forecast discussion, Mar 22, 11:44 PM MDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1144 PM MDT Tue Mar 22 2022 .UPDATE... Issued at 604 PM MDT Tue Mar 22 2022 Let High Wind Warning expire for the far sern plains. && .SHORT TERM...(This evening through Wednesday) Issued at 337 PM MDT Tue Mar 22 2022 ...Key Messages: 1) Strong winds continue this afternoon far southeast plains 2) Another round of strong winds possible tomorrow... Strong gradient winds have mixed down across the southeast plains with a couple of high wind criteria gusts across Baca county this afternoon. Meanwhile, shortwave energy dropping down the western side of the central plains closed low has combined with instability and remnant moisture to fire off some convective snow showers in and near the mountains this afternoon. These have helped to boost localized wind gusts to 50 to 55 mph across portions of El Paso county and bring some brief visibility restrictions with fast moving isolated snow showers. Both winds and showers will decrease this evening with loss of heating and mixing. Another stronger lobe of energy will rotate around the west side of the upper low Wednesday morning. This increases the winds aloft with mixing and downward forcing on the back side bringing the potential for gusts up to 60 to 65 mph across portions of the southeast plains late morning through the early afternoon. Signal for high winds maximizes across El Paso, Pueblo, and Crowley counties with winds appearing to stay just under high wind criteria elsewhere. Have issued a High Wind Watch for these locations in collaboration with NWS BOU to the north. This will run from 16z through 23z though with window for maximum gusts will likely be in the 17z through 21z time frame. Otherwise drier air moving in tomorrow will keep the forecast dry. This will raise concerns for spotty critical fire weather conditions across Pueblo and eastern Fremont counties. Give the majority of Pueblo county received some heavy snow yesterday (across southern and eastern portions of the county), fuels are likely not critical over a sufficient portion of the zone to warrant fire weather highlights. Winds will subside some during the late afternoon. -KT .LONG TERM...(Wednesday night through Tuesday) Issued at 337 PM MDT Tue Mar 22 2022 Key Messages: 1) A strong ridge of high pressure will begin building over the area, bringing low precipitation chances and above average temperatures. Thursday - Monday... A stretch of quiet weather is expected for the long term period. The GEFS and EPS ensemble models are in agreement about a stout and anomalously strong ridge of high pressure building over the western US and pushing over Colorado. With this ridge in place, synoptic descent will increase across southern Colorado. Given that, quiet weather will be in place across the forecast area. Precipitation chances will remain extremely low across the region through the long term period, less than 10% chance of precipitation. Temperatures will also begin to warm quickly across the area given the strong ridge and downsloping winds off of the higher terrain. Temperatures will likely be 10+°F above average across southern Colorado. The warmest temperatures are expected to be around the Sunday timeframe, which is when the ridge will be directly over the area. There are signals of possibly another trough digging across the area late in the period. This would begin increasing precipitation chances late Monday, particularly across the mountains. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1125 PM MDT Tue Mar 22 2022 ...High Wind Warning conditions are expected to impact KCOS and KPUB tomorrow...mainly between the hours of 16Z and 22Z for KCOS and 17Z to 22Z for KPUB... VFR conditions should be predominantly in place for all TAF sites throughout the forecast period, with the exception that there will be some lingering -SHSN in the vicinity of KCOS and KPUB which could temporarily reduce VIS and CIGs down to IFR or even LIFR criteria for approximately the next 5 hours at KCOS and 3 hours for KPUB. KCOS will have the better chance to see temporary IFR/LIFR conditions as a majority of the shower activity is just to the north on the latest radar imagery. Winds will continue to be gusty at times throughout the night for KCOS and KPUB during the next 6 hours but will weaken slightly and then increase out of the north for all terminals tomorrow afternoon. Be advised that winds could potentially become strong enough to cause minor damage at the terminals of KCOS and KPUB as winds could reach gusts in excess of 50kts between 16Z and 22Z at KCOS and 17Z to 22Z at KPUB. Winds will continue to weaken by later in the evening tomorrow with diurnally forced winds towards the end of the forecast period for KALS, while KCOS and KPUB could still be influenced by the trough downstream, and remain breezy out of the north at the end of the forecast period. -Stewey && .PUB WATCHES/WARNINGS/ADVISORIES... High Wind Watch from 10 AM MDT Wednesday through Wednesday afternoon for COZ084>086-089. && UPDATE...PETERSEN SHORT TERM...KT LONG TERM...SIMCOE AVIATION...STEWARD
Hazardous weather outlook, Mar 22, 11:37 PM MDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1137 PM MDT Tue Mar 22 2022 COZ058>089-093>099-240545- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1137 PM MDT Tue Mar 22 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday North winds will once again gust to 45 to 60 mph across the plains and the I-25 corridor on Wednesday. Spotty near critical fire weather conditions are possible Wednesday across the San Luis Valley, and Fremont and Pueblo counties. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed tonight. 10/SIMCOE
Nearby
High Wind Warnings in Colorado, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.